Florida, 2003

Hail in Florida, June 2, 2003

June 2, 2003 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 2, 1:30 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT MON JUN 2 2003

SFC ANALYSIS SHOWS WEAK FRONT ACROSS NRN FL WITH SCT SHOWERS AND
STORMS FIRING FROM GILCHRIST CO TO FLAGLER CO. LAPS ANALYSES SHOWS
SB CAPES AOB 3000 J/KG OVER ALACHUA CI AND LI -6/-7.

FORECAST...MODEL PROGS SHOW FRONT LIFTING NWD WITH CONVECTION
SHIFTING NWD. EXPECT CONVECTION GOING INTO EVENING TO BE ISOL TO SCT
AS MOST OF IT IS GENERATED FROM AFTN HEATING. TUE...SW WINDS AND
PLENTY OF LOW LEVEL MOISTURE ALONG WITH FAVORABLE INSTABILITY WITH
CAPES AOA 2000 J/KG/LI NEAR -6 AT TIMES WILL ONCE AGAIN RESULT IN
SCT CONVECTION SOME LIFT ASSOCD WITH SHORTWAVE TO OUR NW. WEAK FRONT
BOUNDARY ALSO PROGGED TO SAG SEWD TOWARD THE FORECAST AREA TUE AFTN.
WED...FRONT EXPECT TO LAY ACROSS THE CAROLINAS TO NEAR CENTRAL GA
WED AFTN. WILL GO WITH LIKELY POPS FOR SE GA AND 40-50 POPS ELSW.

MARINE...WILL CONTINUE TO LEAN TOWARD SCEC CRITERIA IN THE SHORT
TERM AS THE COLD FRONT NEARS THE AREA TUE NIGHT THRU WED. WILL
CONTINUE WITH BLO HEADLINES THRU THE END OF THE WEEK.

FIRE WX...NO CONCERNS.

EXTDD...GFS CONSISTENT IN SHOWING DEEP LAYER MOISTURE OVER THE AREA
THU AND FRI WITH PWATS MAINLY ABOVE 1.5 INCHES. A FRONTAL BOUNDARY
IS PROGGED TO BE OVER THE SE STATES FROM THE CAROLINAS TO SRN AL AND
MS AREAS. THIS IN COMBINATION WITH SEA BREEZE BOUNDARIES SUPPORT
CHANCE POPS. FOR THE WEEKEND...LATEST RUNS SHOW FRONT GETTING
REINFORCED BY A SHORTWAVE TROUGH MOVING OUT OF THE PLAINS WHILE
WEAKENING. THE FRONT WILL GET PUSHED FURTHER S AND WILL CONT TO THE
CHANCE POP FORECAST. ALTHOUGH MRF DRIES ATMOS OUT ON MON AM INCLINED
TO LEAVE POPS IN DUE TO INCONSISTENCY WITH PREVIOUS RUN.

PRELIM CCF...
AMG   68  87  70  85 /  20  40  40  60
SSI   72  85  73  83 /  30  40  40  50
JAX   70  89  71  87 /  30  40  40  50
SGJ   73  86  74  84 /  20  40  40  40
GNV   70  90  70  88 /  20  40  30  50
OCF   70  92  70  89 /  10  30  30  40

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
Hazardous weather outlook, Jun 2, 11:05 AM EST, 5 hours 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE AREA.
A STATIONARY FRONT OVER NORTHEAST FLORIDA AND AN AFTERNOON SEABREEZE
FRONT WILL RESULT IN MOST OF THE STORMS OCCURRING OVER NORTHEAST
FLORIDA. NO SEVERE STORMS ARE EXPECTED...BUT A FEW STORMS COULD
PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS...SMALL HAIL...AND
LOCALLY HEAVY RAINFALL AS THEY MOVE EAST. ON AVERAGE...LIGHTNING
KILLS MORE PEOPLE EACH YEAR THAN DO TORNADOES. SEEK SHELTER SHOULD
THUNDERSTORMS APPROACH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

In the hours before

Special weather statement, Jun 2, 1:22 PM EST, 2 hours 53 minutes before
FLZ037-040-021900-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT MON JUN 2 2003

...STRONG THUNDERSTORMS WILL IMPACT MARION COUNTY THROUGH 3 PM...

AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 5 MILES NORTHWEST OF FORT
MCCOY...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...ORANGE
SPRINGS...HOG VALLEY...CITRA...FORT MCCOY AND SALT SPRINGS THROUGH
300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

BROYLES
Special weather statement, Jun 2, 1:22 PM EST, 2 hours 53 minutes before
FLZ037-040-021900-

SIGNIFICANT WEATHER ALERT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT MON JUN 2 2003

...STRONG THUNDERSTORMS WILL IMPACT MARION AND PUTNAM COUNTIES
THROUGH 3 PM...

AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 5 MILES NORTHWEST OF FORT
MCCOY...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...ORANGE
SPRINGS...HOG VALLEY...CITRA...FORT MCCOY AND SALT SPRINGS THROUGH
300 PM EDT. OTHER STORMS WERE DEVELOPING ALONG HIGHWAY 20. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

BROYLES
Local storm report, Jun 2, 2:41 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
0341 PM EDT MON JUN 02 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    POMONA PARK               FL   0.75 IN HAIL
06/02/03   PUTNAM

0325 PM    1 NNW PALATKA             FL   0.88 IN HAIL
06/02/03   PUTNAM

ACS
Special weather statement, Jun 2, 2:45 PM EST, 1 hour 30 minutes before
FLZ033-036>038-040-022045-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT MON JUN 2 2003

...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING PUTNAM...
ALACHUA...WESTERN ST JOHNS...WESTERN FLAGLER AND NORTHERN MARION
COUNTIES...

AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF NEAR STATIONARY STRONG THUNDERSTORMS EXTENDING FROM WEST
OF CRESCENT BEACH TO NEAR MICANOPY. THIS CLUSTER OF STORMS WILL ALSO
AFFECT AREAS AROUND PALATKA...INTERLACHEN...EAST PALATKA...
WELAKA...HASTINGS...POMONA PARK AND CRESCENT CITY THROUGH 445 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SANDRIK
Special weather statement, Jun 2, 3:52 PM EST, 23 minutes before
FLZ031-036-022130-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT MON JUN 2 2003

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ALACHUA AND BRADFORD
COUNTIES THROUGH 530 PM...

AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF
BROOKER...OR ABOUT 12 MILES SOUTHEAST OF WORTHINGTON SPRINGS...
STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND BROOKER...WALDO...STARKE...SAMPSON AND HAMPTON THROUGH
530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.

HESS
Local storm report, Jun 2, 4:15 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT MON JUN 02 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    POMONA PARK               FL   0.75 IN HAIL
06/02/03   PUTNAM

0325 PM    1 NNW PALATKA             FL   0.88 IN HAIL
06/02/03   PUTNAM

0455 PM    JONESVILLE                FL   0.88 IN HAIL
06/02/03   ALACHUA                        REPORTED BY LOCAL MEDIA

0515 PM    JONESVILLE                FL   0.88 IN HAIL
06/02/03   ALACHUA                        REPORTED BY PUBLIC

ACS/HESS

The radar

The Jacksonville radar (KJAX), 117 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Alachua

When
June 2, 4:15 PM EST
Where
Alachua County, 8 mi W of Gainesville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.650, -82.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359352.